MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline shield stent that failed to open at the distal end and was damaged.The patient was undergoing a procedure for flow diversion treatment of a left vertebral artery v4 segment unruptured fusiform aneurysm.The aneurysm max diameter was 6.7mm and the neck diameter was 4.1mm.Vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered; pru level was unknown.It was reported that the pipeline and all accessory devices were prepared per the instructions for use (ifu).The pipeline was flushed and delivered through microcatheter for deployment.When more about 15mm and of the pipeline stent was pushed out, it was observed that the distal tip was not opening.Repeated attempts to retrieve and redeploy did not open the stent even with more than 50% of the stent deployed.It was noted that the pipeline was not positioned in a vessel bend and no other steps or devices were used to open the pipeline.Because of the failure to open despite repeated attempts, the pipeline was removed and the doctor deployed and massaged the end which did open but was found that the tip was damaged.The physician then used another manufacturer's stent along with coils to complete the procedure successfully.There was no harm or injury to the patient.Ancillary devices: navien 6f 115cm intermediate catheter, phenom 27 microcatheter, 8f 90cm long sheath, johnson & johnson ep stent, coils.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that there was no resistance during delivery or positioning of the pipeline.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler (m-83361) ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield inner pouch.The pipeline flex shield device was returned within the phenom catheter.Damage location details: the pushwire was found extending out from catheter hub.In addition, the distal braid end , sleeves and tip coil were deployed from catheter distal tip.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex shield were found fully opened and damaged.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip and marker band were examined; and no damage was found.No other anomalies were observed.¿testing/analysis: the pipeline flex shield device was pushed out from catheter without any issue.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out from the distal tip.¿conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open at distal as the distal and proximal ends of pipeline flex braid were found to be fully opened and damaged.However, the root cause could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20856729
Report Number9617601-2024-00374
Device Sequence Number12977870
Product Code OUT
UDI-Device Identifier00763000284749
UDI-Public00763000284749
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberB654504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer12/16/2024
01/30/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/10/2025
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale